Chemo reaction

Just a bit of news. I'm on carboplatin only for 3rd line and on my second IV dose I had a reaction and only received half the treatment. They didn't think I recovered enough to carry on. I have extra steroids to take next time. This happened once during first line but not 2nd line when I was on gem/carbon/avastin. My CA 125 has already started to fall a bit so in the back of my mind I'm worried that I won't be able to continue treatment, though I carried on without a further reaction the first time round.

10 Replies

oldestnewest
  • Hi Lesley. Even if you can't carry on with Carboplatin then they will probably change it to Cisplatin. I had a severe reaction to Carboplatin and was hospitalised and can now no longer be given it. The Cisplatin is slightly harsher to tolerate but does the same work as Carboplatin. Kathy xx

  • Thanks that's very helpful.

  • Dear Lesley

    I thought I'd post to reassure you that it is possible to have chemotherapy after a reaction. My centre just lengthened the time the dose of carboplatin was administered. I don't recall having my dose of steroids changed but there was some talk about the advantages of steroids in tablet form compared to intravenous and at some point in the past my centre changed the prescription so I had more steroids via tablet form.

    It's a horrible experience and you must've felt poorly if you didn't recover enough to continue with the dose. I hope it all works without hitch next time. I was really frightened after my first shock but went on to have the remainder of the treatments in that line without any problem.

    I had a reaction when I was on gem/carbo/avastin, as well as carboplatin and taxol.

    I hope all goes well next time and you're not too worried.

    Sending love xx Annie

  • Thanks very much that's very reassuring. It was a worse reaction than I had with first line. Hope you've found some effective treatment now xx

  • I asked about reactions, as that was a big concern for me last time, my kidney function was awful. They told me that if you react to the chemicals then they can slow infusion down or reduce the amount. That being well hydrated can help too.

    Hope it all settles down

    LA xx

  • I had a reaction a few weeks ago, although it was on Caelyx but they slowed it down and I was fine.

    Hope all goes ok x

  • Hi Lesley,I finished my 2nd line treatment on Wednesday,Carbo only.I was on carbo,taxol,Avastin for first line treatment, finished the carbo/taxol on the 28th of Jan this yr and Avastin in July (as it wasn't working) Put on carbo in August and after 2 infusions I got an allergic reaction.Severe itch and and heat .My Onc prescribed extra steroids to take the night before treatment and the morning of treatment,I still get a little tingling of an itch on infusion but it only lasts seconds.Im sure you will have the same result with the steroids.

    Xx

  • Hi Lesley,

    I had a reaction to Carbo/Taxol and yes they slowed it down and gave me Antihistomine and I continued for 6 months without any trouble.

    I agree,drink lots of water and have a nap when you are receiving Chemo,I used to get myself home from London to Kent by tubes and train and didn't end up in Hastings, so quite a result really! Xxx

  • Have just read all the comments and found them really helpful. I had a reaction to carboplatin 2 days ago. Not an experience I want to repeat but after a load more steroid and antihistamine I managed to tolerate the rest of my dose at half the normal rate.

  • Hi. Just to update. I reacted to the third infusion as well and have been switched to cisplatin which seems ok. The docs said it is as effective but can cause more nausea and sickness but there's a new medication which stops that and it seems to be working. They say it can be tough on the kidneys but that mine are very healthy. Lx

You may also like...